Nonlinear coupled dynamics of shear deformable microbeams

Farokhi, Hamed and Ghayesh, Mergen H. (2016) Nonlinear coupled dynamics of shear deformable microbeams. International Journal of Dynamics and Control, 4 (4). pp. 492-503. ISSN 2195-268X

Full text not available from this repository.
Official URL: http://dx.doi.org/10.1007/s40435-015-0164-3

Abstract

The nonlinear dynamics of a shear deformable microbeam is investigated in this paper. Based on the modified couple stress theory, the equations of motion for the longitudinal, transverse, and rotational motions are obtained by balancing the energies of the system with the works of external excitation loads via Hamilton’s principle. These nonlinear partial differential equations are discretized by means of the Galerkin method together with an assumed-mode technique. The resultant nonlinear equations are solved via the pseudo-arclength continuation method and a direct time-integration technique. Nonlinear dynamical characteristics of the system are presented in the form of frequency-response curves, force-response plots, time traces, phase-plane portraits, and fast Fourier transforms.

Item Type: Article
Uncontrolled Keywords: Shear deformable microbeams, Nonlinear coupled dynamics, Modified couple stress theory
Subjects: H300 Mechanical Engineering
Department: Faculties > Engineering and Environment > Mechanical and Construction Engineering
Depositing User: Paul Burns
Date Deposited: 22 Aug 2018 17:19
Last Modified: 22 Aug 2018 17:19
URI: http://nrl.northumbria.ac.uk/id/eprint/35450

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics


Policies: NRL Policies | NRL University Deposit Policy | NRL Deposit Licence